Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 10, 2001, 4:27 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 4:27 PM CDT (21:27 UTC)
- Expired
- May 10, 2001, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fond du Lac County, WI, Green Lake County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 102127 SVRMKE WIC039-047-102215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 515 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GREEN LAKE...OR ABOUT 6 MILES WEST OF RIPON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIPON AT 440 PM CDT. ROSENDALE AT 500 PM CDT. NORTH FOND DU LAC AT 515 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO DIME SIZE WAS REPORTED IN THE CITY OF GREEN LAKE AT 425 PM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4394 8909 4376 8907 4376 8844 4401 8846 COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 10, 2:15 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT THU MAY 10 2001 FORECAST FOCUS IS ON TSTMS TONIGHT...THEN ON CHG TO COOLER WX PAT BHND CDFNT LATER IN PD. GENERAL INCREASE IN AREAL COVERAGE SEEN IN SHWRS AND TSTMS COMING INTO SRN WI FM MN/IA/IL DURG PAST CPL OF HRS...BUT LTL ORGANIZATION AS YET. ONE BIG CELL NR LSE DRFTG NE. BEST INSTABILITY WAS AHD OF FNT AND OVR S CNTRL IA AT 19Z. ALL THIS AND NEW DVLPT IS STILL EXPECTED TO ORIENT INTO BROAD PRE-FNTL BAND OF SHWRS AND STORMS AND SWEEP THRU RMNDR OF CWA THIS AFTN AND EVE. WL WORD ZNS ACCORDING TO COVERAGE AND INTENSITY TRENDS AS WELL AS SPC GUID AT FCST TIME. FNT THEN PROGGED TO EXIT SE CORNER OF WI BY 12Z FRI. A PRETTY DRAMATIC TMP CHG ON TAP FOR TMRW ESPCLY IN ERN LCTNS NR LK MI AS WNDS TURN ARND TO THE NE. WITH WATER TMPS STILL IN THE UPR 40S AND LOW 50S...SOME LAKE SHORE AREAS WL BE MORE THAN 20 DEGS COOLER THAN TDA. CLD CVR A LTL UNCERTAIN...THEY TEND TO PERSIST IN LL NE FLOW PAT OFF LAKE...WL LEAN TWD THE PESSIMISTIC. QUIET BUT COOL WX THEN CONTG INTO START OF UPCOMING WEEKEND AS SFC HI SETTLES IN. SOME MODERATION IN TMPS SAT WITH MORE SUNSH. .MKX...NONE. NJ
In the hours before
Local storm report, May 10, 11:20 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 AM ANACKER WI .75 INCH HAIL
05/10/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 10, 11:20 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
TEST...TEST...TEST
IGNORE THE PREVIOUS MESSAGE. THERE WAS NO REPORTED SEVERE
WEATHER IN COLUMBIA COUNTY.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.